Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Pain due to vein dilation on the penis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Penis Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2407 Questions
User :   My penis is swollen on the right side below the head and feels like there is a vein bulging out. There is no pain but I have never seen this before.
Doctor :   Hi
User :   hello
Doctor :   May I know your age?
User :   24
Doctor :   Since when have you noticed it?
User :   been a couple of days now it will go down but if I masterbate it comes back
User :   but the vein feels like it is always there and maby coiled ?
Doctor :   Ok
Doctor :   Do you have any associated symptoms such as pain, redness, itching, burning sensation?
User :   no
Doctor :   Do you have any other medical illness such as diabetes, high BP, heart disease?
User :   well if it is hard there is a slight pain if I do intercourse or masterbate below the head were the vein bulges
Doctor :   Are you on any regular medications?
User :   No I have none of thoes I am in really good health
User :   I am in the military
Doctor :   Ok
Doctor :   Let me explain to you.
Doctor :   Since I am unable to visually examine the area, I am unable to predict what the cause is.
Doctor :   However based on your description,
Doctor :   if it is just a venous dilatation, it is a non concerning problem.
Doctor :   Treatment here is usually a therapeutic embolisation of the vein, which is usually done for cosmetic purpose.
Doctor :   They do not cause problems either sexually or functionally.
User :   but why would it be all of the sudden ?
Doctor :   The exact cause why this occurs is not clearly understood yet.
Doctor :   It is probably a valve problem.
User :   So on monday should I go to the hospital and have one of the doctors check it out to be sure ?
Doctor :   Occasionally they are associated with medical conditions such as high blood pressure, use of erection enhancing pills and so on.
User :   I dont have either of thoes
Doctor :   If none of the associated medical condition is seen, then you need not concern.
Doctor :   They do not cause any further complications and neither do they affect sexual life.
Doctor :   You can consider embolisation of the vein, if worried cosmetically.
User :   but the side of the head re swells after masterbation or intercourse
User :   well under the head
Doctor :   This is due to the engorgement of blood vessels,
Doctor :   probably the large vein is causing the swelling.
User :   ok
Doctor :   I suggest you to consult a urologist, who after a physical examination will guide you further.
Doctor :   Most often you may not need any further treatment
User :   but what about the slight pain like when trying to put on a condom while hard the vein kinda hurts to get the condom over
Doctor :   medications/embolisation may be necessary only if there are cosmetic issues.
Doctor :   Good lubrication or desensitizer creams such as delay creams can be used to reduce the discomfort if the pain is severe and impairing the sexual intercourse.
User :   ok thank you
Doctor :   Consult an urologist who will suggest more specific measures if necessary based on the physical examination.
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor